|combivir and nevirapine in relation to low sperm count and erection problems.
Feb 11, 2006
My husband has been on combivir and nevirapine for the past four years. We have found out we can't conceive because his sperm count is low but also has erection problem. Could this have been caused by his treatment and if so would it help switching to another combination therapy and which one d you recommend please?
| Response from Dr. Henry
Good question. Low testosterone levels are common in HIV+ men and can contribute to low sperm counts (not usually related to the HIV regimen). I am not aware of strong data showing improvements in sperm counts when switching HIV regimens. It is possible that mitochondrial toxicity from the AZT in the Combivir could cause a low sperm count in a small subset of men. Switching off a thymidine analogue to something like abacavir or tenofovir might help in that situation. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Fever A Symptom Of AIDS?
- White Bumps On Penis Could I Have Acute HIV Infection
- Odds Of Getting HIV Blowjob From A Prostitute
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
- Painful Urination After Receptive Anal Sex Worried I Have HIV
- Rash After Touching Skin Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.